n CME : Your SA Journal of CPD - Case report : diabetic ketoacidosis after changing insulin pens




Extracted from text ... case report Diabetic ketoacidosis is a medical emergency, characterised by hyperglycaemia, hyperketonaemia and metabolic acidosis. It is commonly precipitated by infection and inadequate doses of insulin caused by underdosing with insulin during intercurrent illness, non-compliance or poor injection technique. a recent paper in the British Medical Journal reports on 2 cases where recurrent diabetic ketoacidosis was caused by unrecognised difficulty when switching from one prefilled insulin injection device to another. In the first case, a 68-year-old man with type 1 diabetes was admitted with critically ischaemic feet. He had an emergency right, below-the-knee amputation, but the left leg was deemed ..


Article metrics loading...

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error